MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305918
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that safety cap was missing and needle was sticking out of packaging thus affecting sterility with a bd safetyglide¿ needle.The following information was provided by the initial reporter: it was reported that there was no safety cap on needle and needle was poking out of the package.
 
Additional Manufacturer Narrative
Investigation: two photos displaying the top and bottom view of a fully sealed blister pack from batch 9323614 (p/n 305918) were received and evaluated.It was observed there was a safetyglide needle assembly inside without a shield, which was rejectable per product specification.Potential root cause for the missing shield defect is associated with the defective material from the supplier and insufficient containment.Corrective actions took place to mitigate the occurrence of this defect since the manufacture of this batch.Actions included mechanical modification to the needle line to prevent the unshielded needles from getting to the blisterpack loader by detecting and discarding the defective product.Completed: 16 jan 2020.Since the defects observed are within the acceptable limits, no corrective actions are necessary.Dhr was performed.All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.
 
Event or Problem Description

Brand Name
BD SAFETYGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10031271
Report Number1213809-2020-00294
Device Sequence Number14199785
Product Code FMI
UDI-Device Identifier30382903059189
UDI-Public30382903059189
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2024
Device Model Number305918
Device Catalogue Number305918
Device Lot Number9323614
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2020
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date05/06/2020
Supplement Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;